View Full Version : Switched from Avodart to Finasteride with negative results

05-07-2016, 10:54 AM
I had a hair transplant about 10 years ago. At that time I started avodart .5mg daily and took it for 9 years with no side effects. The HT along with the avodart pretty much stabilized my hair loss. During that time If you would look at me you wouldn't think I had a hairloss issue. I went off avodart about 9 months ago and started generic propecia about 9 months ago and now I notice a significant difference. It looks like I've lost considerable hair in the front even in the frontal 3rd where the transplant was done. Is it possible that by switching from avodart to propecia I would lose a lot of the benefits from the 9 years of Avodart? Others have noticed it too. Also if I were to go back on Avodart would I regain that which I have seemed to lost over the last 9 months? Not sure if I switch back. I'm also looking into another HT in the front. I had some online consults. Most of the docs came back with ranges from 1500-2300 grafts. received about 3200 in my 1st one. Thanks in advance for any feedback

05-07-2016, 08:24 PM
You triggered a telogen effluvium as a result of the hormonal changes from switching drugs. You'll have to wait it out for it to stop before you'll see recovery. If you switch back, you'll just be causeing another hormonal change that will trigger another TE for an additional several months.